Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 208, NWS Atlanta, GA

June 26, 2000Jones County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2000, 5:31 PM EDT for Jones County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 5:31 PM EDT (21:31 UTC)
Expired
Jun 26, 2000, 6:00 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-845 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262132
SVRATL
GAC169-262200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JONES COUNTY IN CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GRAY...OR ABOUT 15 MILES NORTHEAST OF   
  MACON.  THIS STORM IS NEARLY STATIONARY.

LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.

LAT...LON 3312 8354 3294 8359 3291 8338 3309 8342

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT MON JUN 26 2000

LATE DUE LATE GUIDANCE.
OF AVAILABLE GUIDANCE, PREVIOUS TREDNS CONTINUE OF STRONG NOTRERLIES
WITH A SERIES OF SW WAVES CARVING OUT A TROF OVER THE MS VALLEY BY
END OF PERIOD. ASSOCIATE FRONT MOVES INTO TN VALLY TUE AND STALLS
THRU WEDNESDAY. THUS HIGHEST POPS N.
LITTLE CHANGE IN THICKNESS BUT SLIGHT COOLING OF TEMPS DUE SLIGHT
INCREASE CLOUDS AND PREIP.

ATL 70/90/70/87/69 14353  AHN 69/90/69/85/68 14353
RMG 67/90/69/83/67 14353  CSG 71/91/73/89/71 23242
MCN 69/91/70/89/69 23243

.ATL...NONE.

In the hours before

Special weather statement, Jun 26, 4:37 PM EDT, 54 minutes before
GAZ052-066-067-074-078>080-085-086-089>093-097-098-102>108-111-112-
262137-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON JUN 26 2000

...SCATTERED STRONG THUNDERSTORMS ACROSS PARTS OF CENTRAL GEORGIA...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO FORM ACROSS PARTS OF
THE AREA THROUGH 545 PM.  THE STRONGEST STORMS WILL AFFECT THE
FOLLOWING COUNTIES...TROUP...MERIWETHER...CRISP...WILCOX...EMANUEL...
TREUTLEN...MONTGOMERY...AND WHEELER.  THE STRONGEST STORMS ARE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH LOCALIZED STREET
FLOODING...PEA SIZE TO POSSIBLY DIME SIZE HAIL...WINDS TO 40 MPH...
AND INTENSE CLOUD TO GROUND LIGHTNING.  RAINFALL TOTALS UP TO ONE
OR TWO INCHES ARE POSSIBLE IN A SHORT AMOUNT OF TIME.

NOEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:40 PM EDTSevere Thunderstorm WarningFFCHarris35 min
Jun 26, 4:16 PM EDTSevere Thunderstorm WarningFFCEmanuel29 min
Jun 26, 4:34 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen26 min
Jun 26, 4:58 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen32 min
Jun 26, 5:10 PM EDTSevere Thunderstorm WarningFFCWilkinson35 min
Jun 26, 5:37 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington23 min
Jun 26, 7:49 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.